Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 24, 2005, 3:38 PM MST for Cochise County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 3:38 PM MST (22:38 UTC)
- Expired
- Jul 24, 2005, 4:32 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 31 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 242240 SVRTWC AZC003-242330- /O.NEW.KTWC.SV.W.0060.050724T2238Z-050724T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 338 PM MST SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 430 PM MST * AT 335 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF BENSON NEAR HIGHWAYS 90 AND 80...OR ABOUT 24 MILES NORTH OF SIERRA VISTA...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENSON BY 350 PM MST IN ADDITION TO HAIL AND DAMAGING WINDS EXPECT HEAVY RAIN IN EXCESS OF 1 INCH WITH THIS STORM. LAT...LON 3172 11029 3195 11005 3225 11044 3179 11044 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 242302 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 400 PM MST SUN JUL 24 2005 AZC003-242330- /O.CON.KTWC.SV.W.0060.000000T0000Z-050724T2330Z/ COCHISE AZ- 400 PM MST SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MST FOR WEST CENTRAL COCHISE COUNTY... AT 358 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AND NORTH OF BENSON...OR ABOUT 31 MILES NORTH OF SIERRA VISTA...MOVING NORTHWEST AT 5 TO 10 MPH. IN ADDITION TO DAMAGING WINDS...EXPECT HEAVY RAIN IN EXCESS OF 1 INCH WITH THIS STORM. LAT...LON 3172 11029 3195 11005 3225 11044 3179 11044 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 242332 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 429 PM MST SUN JUL 24 2005 AZC003-242339- /O.EXP.KTWC.SV.W.0060.000000T0000Z-050724T2330Z/ COCHISE AZ- 429 PM MST SUN JUL 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY EXPIRES AT 430 PM MST... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR OVER WEST CENTRAL COCHISE COUNTY...MAINLY NORTH OF INTERSTATE 10 AND EXTEND WEST TO NEAR VAIL IN NORTHEAST PIMA COUNTY. HOWEVER...THE STORMS HAVE DECREASED IN INTENSITY TO BELOW SEVERE LEVELS AT THIS TIME. MOTORISTS TRAVELING ALONG INTERSTATE 10 BETWEEN VAIL AND BENSON WILL CONTINUE TO EXPERIENCE VERY HEAVY RAINFALL AND GUSTY WINDS. LAT...LON 3172 11029 3195 11005 3225 11044 3179 11044 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:30 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 24, 1:30 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SUN JUL 24 2005 .SYNOPSIS...A BROAD RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE CENTRAL UNITED STATES WITH A MOIST AND DEEP EASTERLY FLOW FOR THE NEXT FEW DAYS. THIS WEATHER PATTERN WILL PROVIDE THE AREA WITH DAILY SCATTERED SHOWERS AND THUNDERSTORMS. EVENTUALLY...SOME DRIER AIR MAY SPREAD INTO PARTS OF ARIZONA LATER IN THE WEEK FOR LESS SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS. && .DISCUSSION...LESS SHEAR ON THE MORNING SOUNDING...OTHERWISE THE 12Z KTUS SOUNDING LOOKED VERY SIMILAR TO YESTERDAYS. PRECIPITABLE WATER STILL A HEFTY 1.84 INCHES WITH JUST A TOUCH OF COOLING IN THE COLUMN. SURFACE DEWPTS RUNNING IN THE 60S TO NEAR 70. THERE WAS NOT AS MUCH DEBRIS CLOUD FOR MOST AREAS THIS MORNING...SO WE HAVE HAD PLENTY OF SOLAR INSOLATION TO START COOKING THINGS UP. ANOTHER DAY WHERE HEAVY RAIN AND POTENTIAL FLASH FLOODING IS A CONCERN. SLOWER STORMS BUT A BIT LESS ORGANIZED SO FAR. ETA BRINGS IN A WEAK WIGGLE IN THE FLOW FROM THE EAST IN THE EARLY EVENING HOURS...EXPECT THIS TO KEEP STRONG CONVECTION GOING OVERNIGHT IN SOME SPOTS...WITH BETTER COVERAGE ACROSS EASTERN AREAS POSSIBLE LATE. SHOULD KEEP A MOIST EASTERLY FLOW WITH PERIODIC EMBEDDED ENHANCEMENTS THROUGH AT LEAST MID WEEK. SOME SIGNS OF GAINING A WESTERLY COMPONENT TO OUR FLOW ACROSS PORTIONS OF THE STATE LATE IN THE WEEK BUT IT IS UNCLEAR HOW MUCH THIS WOULD DRY THINGS OUT FOR OUR CORNER OF THE STATE (MIGHT STAY SEASONALLY WET THIS FAR SOUTH AND EAST). && .FIRE WEATHER...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. OTHERWISE...HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH NEXT WEEK AS THE UPPER HIGH REMAINS CENTERED NEAR THE FOUR CORNERS...RESULTING IN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THERE WILL BE THE POTENTIAL OF STRONG...ERRATIC AND SHIFTING WINDS WITH THUNDERSTORMS THAT DEVELOP...AS WELL AS VERY HEAVY RAINFALL CAUSING RAPID RUNOFF INTO WASHES AND STREAMS. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS SOUTHEAST ARIZONA THROUGH THE EVENING HOURS...INCLUDING IN THE VICINITY OF KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 3K FT AGL LATE THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH CEILINGS A LITTLE HIGHER AT KTUS AROUND 5K FT AGL. VISIBILITIES OF 2-4SM CAN BE EXPECTED WITH THE STRONGER STORMS. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MEYER/ZELL WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 24, 11:20 AM MST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1120 AM MST SUN JUL 24 2005 AZZ029>035-251400- UPPER GILA RIVER VALLEY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1120 AM MST SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY...SANTA CRUZ COUNTY...COCHISE COUNTY...GRAHAM COUNTY...AND PIMA COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL GENERALLY BE OVER THE HIGHER TERRAIN...AND ACROSS THE EASTERN HALF OF SOUTHEAST ARIZONA WHERE THERE ARE LESS DEBRIS CLOUDS FROM YESTERDAYS ACTIVITY. THE SHOWERS AND STORMS WILL MOVE TO THE WEST/NORTHWEST AT 5 TO 10 MPH. THE PRIMARY HAZARD WITH THESE STORMS WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. DISCUSSION...INITIAL SHOWER AND THUNDERSTORM DEVELOPMENT IS SIMILAR TO YESTERDAY...WITH SOME RETURNS ALREADY NOTED ON THE KEMX RADAR... MAINLY OVER COCHISE AND GRAHAM COUNTIES WHERE THERE IS LESS CLOUD COVER. WITH ABUNDANT MOISTURE (DEWPOINTS GENERALLY IN THE 60S AND PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.8 INCHES ACROSS SOUTHERN ARIZONA) THERE IS A HIGH RISK FOR HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE AN ELEVATED CHANCE FOR HEAVY RAINFALL ONCE AGAIN ON MONDAY AS DEEP MOISTURE CONTINUES ACROSS SOUTHEAST ARIZONA. THE MONSOONAL FLOW PATTERN WILL THEN CONTINUE THROUGH THIS UPCOMING WORK WEEK AS HIGH PRESSURE ALOFT REMAINS CENTERED NEAR THE FOUR CORNERS. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE AND LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-251400- NORTHERN GREENLEE COUNTY- 1120 AM MST SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL BE ALONG THE MOGOLLON RIM AND IN THE SOUTHERN WHITE MOUNTAINS. THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE WEST AT 10 TO 15 MPH. THE PRIMARY HAZARDS WITH THE STRONGER STORMS WILL BE GUSTY WINDS TO NEAR 45 MPH...SMALL HAIL AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL CONTINUE TO BE AN ELEVATED CHANCE FOR HEAVY RAINFALL ON MONDAY AS DEEP MOISTURE CONTINUES ACROSS SOUTHEAST ARIZONA. THE MONSOONAL FLOW PATTERN WILL THEN CONTINUE THROUGH THIS UPCOMING WORK WEEK AS HIGH PRESSURE ALOFT REMAINS CENTERED NEAR THE FOUR CORNERS. THIS WILL RESULT IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ZELL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:12 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 33 min |
| Jul 23, 5:51 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 28 min |
| Jul 24, 12:31 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
| Jul 24, 1:06 PM MST | Flash Flood Warning | TWC | Pinal | 54 min |
| Jul 24, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 36 min |
| Jul 24, 2:02 PM MST | Flash Flood Warning | TWC | Graham | 58 min |
| Jul 24, 4:42 PM MST | Flash Flood Warning | TWC | Pima | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.